The Naked Scientists

The Naked Scientists Forum

Author Topic: Does medication make you loose your hair?  (Read 8922 times)

Karen W.

  • Moderator
  • Too Much Free Time Level Member
  • *****
  • Posts: 31568
  • "come fly with me"
    • View Profile
Does medication make you loose your hair?
« on: 20/09/2007 23:17:29 »
 Well over the last 5 or so months I have basically lost about 1/2 of my hair! It is so thin I can barely tell their is hair between my hand and my face. I take many medications can they make your hair fall out! Everyday I have a pretty good brush full. I am not receiving radiation or chemo at this juncture for anything. So what do you all suppose could do that! I know my thyroid thinned it down, but this is getting bad! I might have to steal Neily's Pet for my own hair plugs! LOL!
« Last Edit: 20/11/2009 05:56:17 by Karen W. »

Carol-A

  • Full Member
  • ***
  • Posts: 141
    • View Profile
Re: Does medication make you loose your hair?
« Reply #1 on: 21/09/2007 11:22:23 »
Drug side effects Hair loss can be a side effect of certain medications, including lithium, beta-blockers, warfarin, heparin, amphetamines and levodopa (Atamet, Larodopa, Sinemet). In addition, many medications used in cancer chemotherapy such as doxorubicin (Adriamycin) commonly cause sudden hair loss affecting the entire head.

I found this page on hair loss and drug side effects. I'm not sure if any of this applies to you. Hair loss can also follow a month or two after major trauma.

 

SMF 2.0 | SMF © 2011, Simple Machines